Is it possible that my body is so use to the arrhythyma that when it is "normal" it feels "abnormal"?
I honestly cannot provide a good explanation for those sensation or why they are better or worse at times. IST and POTS are very humbling conditions that are not well understood.
When I stand my heart for the most part will go to about 120 bpm, but what is odd to me is that when I go for a brisk walk it will actually LOWER?
Heart rate increases with POTS because the musculoskeletal pump (muscle in our veins) do not squeeze the blood back toward the head when you stand. When you exercise or walk, the contraction of your leg muscles might facilitate venous return. this is only a guess at the mechansim, I have not heard of the phenomenon that you describe.
On "bad" days when my IST is acting up I take 12.5 mg of metoprolol and it dramatically calms things down. Is it okay to take metoprolol as needed?
It is best to ask your doctor questions about medication dosing. If you do not have coronary disease -- as I suspect you don't -- there is little harm in deciding what days you need the medications. Because these conditions are so poorly understood, I will make recommmendations to patients about what to do but if they find reasonable variation that they think work better, I have no problems with that.
I hope this helps.
Thank you so much for your prompt response! Now that I think about it, it does make sense about the whole venous return thing. I have been doing a lot of calf work and lower leg work in the hopes that building more muscle will help with the blood return.
I can tell you even though I have true heart palpitations, the majority of the time I feel something it is nothing, because my pulse and heart rate are slow and steady. It can be very annoying feeling something around your chest and yet the doctors can't ind anything wrong.
I take metoprolol 50mg twice a day, even though I have a 100% normal cardiac workup. It gives me peace of mind and keeps my pulse in the 70s and BP low. I am glad you have found betablockers to work, as a person can have a dramatic change in symptoms (or at lease the sensation) and some have no change at all.